MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Itching Sensation (1943); Rash (2033); Hot Flashes/Flushes (2153); Urticaria (2278)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Symptoms of these allergic reactions may include hives, dyspnea, wheezing, burning eyes, tachycardia, hypotension, and or facial swelling and flushing.Mild reactions can be treated with diphenhydramine administered through an iv.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
Customer reported an allergic reaction during a continuous mononuclear cell collection (cmn) on spectra optia device, that the customer believed was related to ethylene oxide (eto).Per the customer, the patient broke out in hives on their ears, neck, stomach, and legs and also became flush.It was reported that the patient was given benadryl, as well as other medication, and then complained of 10/10 abdominal pain and was transported to the hospital via emergency medical services (ems).It was noted that the patient donated 3 years earlier with no known issues.The patient's condition was reported as "discharged home".The nurse stated that the ac infusion rate was 0-1.2.The procedure started at 7:52, was paused at 8:58, and no rinseback was given.The type of anticoagulant used/concentration of solution was acid-citrate-dextrose formula a (acda) 750 ml bag with 0.9 ml heparin 5000 unit/ml, and all solutions were correctly attached.The reported total amount of ac delivered was 278 ml, and the reported total amount of ac delivered was not greater than what was reported by the device.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.1, h.6 and h.11.Investigation: this product has been processed with eto to achieve a 10-6 sterility assurance level in accordance with en iso 11135.This product has been validated to achieve less than 6mg eto, meeting the requirements of iso 10993-7 prior to release and less then 1ppm in the collect bag at time of use.All sterilization requirements passed.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Symptoms of these allergic reactions may include hives, dyspnea, wheezing, burning eyes, tachycardia, hypotension, and or facial swelling and flushing.Mild reactions can be treated with diphenhydramine administered through an iv.Root cause: a root cause assessment was performed for the allergic reactions.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * hypersensitivity to the ethylene oxide used to sterilize the disposable set.* hypersensitivity to the components inside the disposable set.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21774173
Report Number1722028-2025-00081
Device Sequence Number8263639
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4123201
Device Lot Number2410173241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite